CSN Login
Members Online: 13

Chemo resume tomorrow, after 2 week delay due to pneumonia.

mom2greatkids's picture
mom2greatkids
Posts: 519
Joined: Jun 2011

Last year I had no problems with Taxol/Carbo. As I posted a few weeks ago, round 1 of taxol/cistplatin landed me in the hospital with bottomed out white counts and potassium, plus pneumonia.

Dr. has said he is going to reduce my dosage by 20% this time (both drugs). Also, he's having me on 500 mg. antibiotic for 10 days following each treatment. UGH! My son was here this past week, so I was really active. It was good for me, but after the chemo 5 weeks ago, and the pneumonia, I'm really tired. Trying to rest this weekend.

My dr. also said that if I get sick this time, he's going to change my regiment completely.

They also want me to go back in Tues.-Fri. for fluids as well as anti-nausea meds. Not a fun week, but I'll survive it!

I think I'm just really scared because I did get so sick last time. I think I was already getting sick before the treatment. Just had been kinda sluggish and achy, occasional low grade fever.

Thanks ladies. You're a great encouragement to me!!

Carla

kikz's picture
kikz
Posts: 1284
Joined: Jun 2010

a better time with chemo this round. It sounds like your doctor is on top of things. I'll be thinking about you.

Karen

lovesanimals's picture
lovesanimals
Posts: 1282
Joined: Sep 2011

I don't blame you for being scared, but in my opinion, I think you're going to do much better this time because, although you're a little tired, you're not coming down with something like you were the last time. Also and very importantly, your doctor is being proactive in doing his best to prevent issues from developing.

Continue to keep us posted when you can. I'll be thinking about you too.

Kelly

Glad to be done's picture
Glad to be done
Posts: 558
Joined: Jul 2012

hi Carla

Good luck with this next treatment. I pray you do not get sick again.

Eileen

Mwee's picture
Mwee
Posts: 1316
Joined: Nov 2009

I'm glad you had fun with your son. That's so important even though it can be very hard to keep up. I've been developing fevers after my infusions also. I seem to get an ear infection, fever and aches and pains the weekend before I'm due for my next infusion.

This time your Drs. will be looking for an infection and not letting it get too bad before you're treated. Yup, not a fun week, but you will more than survive it.
(((HUGS))) Maria

mom2greatkids's picture
mom2greatkids
Posts: 519
Joined: Jun 2011

I look like a tomato from the steroids, and they are making me jittery as well. I slept fairly well last night. Just had trouble falling asleep. I will be going back every day this week for fluids and more anti nausea meds. So far I have not felt nauseated.

He did lower my dosage by 20%, plus he has changed me to every 28 days rather than 21 days. I think that too will help.

I know it usually takes a few days for side effects, but hoping they will be minimal this time.

Hope all of you are having a great day.

Carla

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network